Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ


Posted by janey girl on August 15, 1999, at 7:55:21

In reply to Agreeing with Racer here, posted by janey girl on August 14, 1999, at 20:14:24

Hi Paul,

I began taking Effexor after Zoloft "pooped out" on me.
Once I was over the Zoloft withdrawal (which intensified
my depression at the time), and got a good level of
Effexor in my system, it felt great. At first I
experienced some anorexia with the Effexor (I was
started at 37.5, then increased to 75 mg bid over
the course of a month).

Eventually, the Effexor needed to be increased to
150 mg bid; this year, when complaining of still
increasing insomnia, even while taking 300 mg of trazadone
before bedtime, my doc switched me to the 300 mg
Effexor XR to take in the morning.

I can't say that the Effexor increased my appetite
quickly (or slowed the metabolism -- there's been
a lot of discussion on this -- increased appetite
vs. slowed metabolism with AD's). The weight gain
was gradual -- think about it -- 20 lbs. a year averages
out to gaining 1.2 pounds a month... I went from a
size 18 to a size 22 in three years, even with
exercise in my daily routine.

The Effexor seemed to give me more energy, too.

I am now on Wellbutrin SR 150 mg a day (out of work, couldn't afford
the Effexor and doc didn't have samples; had samples
of Wellbutrin, so we're going that route now).

What is your Klonopin for? You might ask your doc
to wean you off of the Prozac and get you on a
therapeutic dose of the Effexor, depending of course
why you're on the Prozac.

The Effexor/trazadone combination and now currently
the Wellbutrin/trazadone combination is working
well for me. I have energy, I can sleep, my depression
is lifting. My "diagnosis" is dysthymia with major
depressive episode. I'm hopeful I can get off of
my meds forever in the next year or so.

When it comes to increasing your appetite, be careful
with the Vitamin B6 -- don't take more than 300 mg
daily -- more than that is harmful to you.

Maybe you should try adding Ensure or a high-calorie
protein drink to your diet, so you're getting the
vitamins and calories you need? It's a thought.

We have this incredible ice cream here in Cincinnati,
Graeter's. It has like 350 calories a serving and
a serving is 1/4 of a pint. That'll put some
poundage on you. ~grin~ What's your favorite

Good luck and good wishes.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:janey girl thread:10075